Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Nebivolol for palpitations. Should I play sports? Is it safe to run around and exercise?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Dear Doctor,

I m 31 years Old male , and My Cardiologist gave me medication for high pluse ( palpitations). I m taking ½ pill of Nebivolol ( 5 mg ) , I take 2.5 mg once a day in the morning.

Now after being on medication my resting pulse is between 65 bpm and 72 bpm, and my cardiologist did full tests and 24 Hr EKG + ECG + Chest scan and he told me all my readings & results are normal and under control.

He advises me to keep playing sports like running and so on and he told me its safe and very good for my health and heart . My question is : is it normal for my Pulse to reach 140 bpm – 150 bpm when I run on the treadmill and is it safe to run for 15 minutes – 20 minutes with pulse 140 bpm – 150 bpm taking into consideration that I don’t feel any fatigue or dizziness while running , and I feel ok after I finish sports . so I m just making sure it’s fine to keep training at this level. My age is 31 , my weight is 70 Kg and Im 174 cm tall.

Thanks for your advice and reply.

Best regards

Posted Sat, 14 Jul 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 8 hours later

In a normal person the heart rate can go up to (that is called Target Heart Rate while doing a Treadmill Test under supervision and monitoring) 220- Age of the person, so in your case 189.

You had perhaps inappropriate sinus tachycardia or paroxysmal supra ventricular tachycardia (as a cause for Palpitations) was probably detected in Holter, therefore the medication was prescribed. Your doctor has done something right because the readings you wrote and weight you have is perfect. Good Luck.

If you have any query for me please do not hesitate in asking I will be most happy to reply.

With Best Wishes

Dr Anil Grover
MBBS, MD(Internal Medicine) DM(Cardiology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor